Alert archive / Wisconsin / Gale Warnings in 2008
Gale Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Nov 30, 2008, 6:46 AM CST. It took effect at Nov 30, 2008, 3:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2008, 6:46 AM CST (12:46 UTC)
- In effect from
- Nov 30, 2008, 3:00 PM CST
- Expired
- Dec 1, 2008, 3:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KGRB 301246 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 646 AM CST SUN NOV 30 2008 ...GALE FORCE WINDS TO DEVELOP BY THIS EVENING... .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK INTO LOWER MICHIGAN BY THIS EVENING. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 KNT GALES. LMZ521-522-541>543-302115- /O.NEW.KGRB.GL.W.0014.081130T2100Z-081201T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 646 AM CST SUN NOV 30 2008 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST MONDAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 KNOT GALES BY THIS EVENING AND CONTINUE OVERNIGHT. LATER TONIGHT WINDS WILL TURN TO THE NORTH WITH CONTINUED 35 KNOTS GALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TH
6 follow-up statements
000 WHUS73 KGRB 301630 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1030 AM CST SUN NOV 30 2008 ...GALE FORCE WINDS TO DEVELOP BY THIS EVENING... .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN THIS EVENING. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 KNOT GALES. LMZ521-522-541>543-010030- /O.CON.KGRB.GL.W.0014.081130T2100Z-081201T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1030 AM CST SUN NOV 30 2008 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST MONDAY. NORTHEAST WINDS WILL INCREASE TO 35 KNOT GALES THIS EVENING AND CONTINUE OVERNIGHT. LATER TONIGHT WINDS WILL TURN TO THE NORTH WITH CONTINUED 35 KNOTS GALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS73 KGRB 302136 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 336 PM CST SUN NOV 30 2008 ...GALE FORCE WINDS EXPECTED TONIGHT THROUGH MUCH OF MONDAY... .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN TONIGHT...AND ACROSS QUEBEC MONDAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 KNOT GALES THIS EVENING...THEN BACK NORTH OVERNIGHT...AND NORTHWEST MONDAY. LMZ521-522-541>543-010545- /O.CON.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 336 PM CST SUN NOV 30 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY. .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN TONIGHT...AND ACROSS QUEBEC MONDAY. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 KNOT GALES THIS EVENING...THEN BACK NORTH OVERNIGHT...AND NORTHWEST MONDAY. WAVES WILL INCREASE TO 6 TO 9 FEET TONIGHT...AND EASE BACK TO 5 TO 8 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS73 KGRB 010323 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 923 PM CST SUN NOV 30 2008 ...GALE FORCE WINDS WILL CONTINUE THROUGH MUCH OF MONDAY... .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN OVERNIGHT...AND ACROSS QUEBEC MONDAY. NORTHEAST GALES TO 35 KTS WILL CONTINUE...WITH WINDS BACKING TO THE NORTHWEST ON MONDAY. LMZ521-522-541>543-011130- /O.CON.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 923 PM CST SUN NOV 30 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY. .A DEEPENING LOW PRESSURE SYSTEM WILL TRACK TO LOWER MICHIGAN OVERNIGHT...AND ACROSS QUEBEC MONDAY. NORTHEAST GALES TO 35 KTS WILL CONTINUE...WITH WINDS BACKING TO NORTHWEST ON MONDAY. WAVES WILL REACH 6 TO 9 FEET OVERNIGHT...AND EASE BACK TO 5 TO 8 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS73 KGRB 011006 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CST MON DEC 1 2008 ...GALE FORCE WINDS WILL CONTINUE TODAY... .AN INTENSE LOW PRESSURE SYSTEM OVER LOWER MICHIGAN WILL SLOWLY TRACK EASTWARD TODAY. NORTH GALES TO 40 KTS WILL CONTINUE TODAY BEFORE GRADUALLY DIMINISHING LATE AFTERNOON. LMZ521-522-541>543-011815- /O.CON.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 406 AM CST MON DEC 1 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. .AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO DRIFT EASTWARD TODAY. NORTH GALES TO 40 KTS WILL CONTINUE TODAY BEFORE GRADUALLY DIMINISHING LATE AFTERNOON. WAVES OF 5 TO 8 WILL ALSO CONTINUE TODAY...BEFORE SUBSIDING BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS73 KGRB 011628 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1028 AM CST MON DEC 1 2008 ...GALE FORCE WINDS WILL DIMINISH THIS AFTERNOON... .AN INTENSE LOW PRESSURE SYSTEM OVER LOWER MICHIGAN WILL SLOWLY TRACK EASTWARD TODAY. NORTH GALES TO 35 KTS WILL CONTINUE EARLY THIS AFTERNOON...BEFORE GRADUALLY DIMINISHING LATE THIS AFTERNOON. LMZ521-522-541>543-012100- /O.CON.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1028 AM CST MON DEC 1 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. .AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO DRIFT EASTWARD TODAY. NORTH GALES TO 35 KTS WILL CONTINUE EARLY THIS AFTERNOON BEFORE DIMINISHING LATE THIS AFTERNOON. WAVES OF 4 TO 7 WILL CONTINUE ON THE BAY OF GREEN BAY AND AS YOU MOVE AWAY FROM THE LAKE MICHIGAN SHORELINE. WILL ALSO CONTINUE THIS AFTERNOON...BEFORE SUBSIDING BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS73 KGRB 012120 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 320 PM CST MON DEC 1 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST... .LOW PRESSURE OVER ONTARIO WILL CONTINUE MOVING AWAY FROM THE REGION TONIGHT. NORTHWEST WIND 15 TO 25 KTS WILL GRADUALLY DIMINISH TONIGHT AND BECOME WEST LATER TONIGHT. LMZ521-522-541>543-020300- /O.EXP.KGRB.GL.W.0014.000000T0000Z-081201T2100Z/ /O.NEW.KGRB.SC.Y.0074.081201T2120Z-081202T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 320 PM CST MON DEC 1 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. LOW PRESSURE OVER ONTARIO WILL CONTINUE MOVING AWAY FROM THE REGION TONIGHT AND ALLOW THE NORTHWEST WINDS TO GRADUALLY DIMINISH. WAVES OF 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 30, 4:15 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 30, 4:15 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CST SUN NOV 30 2008 .SHORT TERM...SIGNIFICANT CHANGE IN THE FORECAST THIS MORNING AS PER ISSUANCE OF HEADLINES. WHILE CONCERNS ON SNOW AMOUNTS REMAIN DUE TO MODEL DIFFERENCES AND DRY AIR INITIALLY OVER NORTHEAST WI THIS MORNING...THE MODEL TRENDS OF THIS SYSTEM TRACKING A BIT MORE NORTH AND WEST NOTED PUTTING EC WI IN MORE OF THE REGION OF THE SYSTEM SNOW. SYSTEM STILL ORGANIZING AS UPPER TROF CONTINUES TO DEEPEN AND PIECES OF ENERGY UPSTREAM IN THE DKTS PHASES WITH THE MAINS SYSTEM. SAT IMAGERY THIS AM SHOW A SRN EDGE WITH THE DEVELOPING SYSTEM OVER NRN MO AND AT 09Z WAS TRACKING NEWD. ASSUMING THIS LATEST SAT TREND PANS OUT...EXTRAPOLATION OF THIS SRN EDGE PLACES THIS BAND OF MOD SNOW INTO SRN/SE WI TODAY...WITH EC WI JUST NORTH OF THE OF THE MAX PCPN. RADARS TO THE SOUTH SHOW RETURNS WORKING INTO SRN WI ALREADY BUT NOT REACHING THE GROUND. EXPECT SNOW TO DEVELOP THIS AFTERNOON AS SATURATION OCCURS WITH FALLING UPPER HEIGHTS. STILL EXPECT BEST SNOWS TNT AS COLUMN TURNS COLD AND FAIRLY CONSISTENT H7 CONVERGENCE OVER EC WI AS PER Q VECTOR WINDS. OF EQUAL IMPORTANCE TO THE SNOW IS THE INCREASING WINDS AS THE LOW DEEPENS OVER LOWER MICH TNT. EVEN THOUGH SNOW AMOUNTS COULD RANGE FROM 2 TO 6 INCHES OVER EC WI WITH THE HIGHEST AMOUNTS NEAR MTW COUNTY...COMBINED WITH THE VERY WINDY CONDITIONS WARRANT A WARNING FOR EC WI...ALONG WITH A BORDER ADVISORY. WILL ALSO HOIST THE GALE WARNING FOR NEARSHORE WATERS. WITH THE EXCEPTION OF THE GALE WARNING...WILL LET HEADLINES RUN TO 12Z MONDAY. LATER SHIFTS MAY NEED TO REISSUE A ADVISORY FOR WINDS AND BLOWING SNOW FOR THE MORNING PORTION ON MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY A LOT TO TALK ABOUT IN THIS FORECAST PACKAGE WITH MAIN FOCUS ON MID WEEK STORM. TRANQUIL PATTERN EXPECTED MONDAY NIGHT AS WEAK RIDGING MOVES ACROSS THE AREA. DEPENDING IF WINDS DECOUPLE AND WE GET A PROLONGED PERIOD OF CLEARING...LATER SHIFTS MAY NEED TO BUMP DOWN MINIMUM TEMPERATURES AS MOST OF THE AREA WILL SEE A FRESH SNOW COVER FROM THIS WEEKENDS STORM. ON TUESDAY...MODELS CONTINUE TO SHOW STRONG 850MB WARM ADVECTION WITH DECENT 700MB LIFT. MOST OF THE MODELS DO INDICATE SATURATION THROUGH MUCH OF THE ATMOSPHERE...ESPECIALLY DURING THE AFTERNOON HOURS. I HAVE CONTINUED THE CHANCES FOR SNOW ACROSS THE ENTIRE AREA. SOME OF THE MODELS PUSH THE 0C 850MB LINE TOWARDS CENTRAL WISCONSIN TUESDAY AFTERNOON. PAST HISTORY HAS SHOWN THAT MIXED PRECIPITATION OF SLEET AND FREEZING RAIN CAN OCCUR IN THESE TYPE OF SITUATIONS EVEN IF THE WARM LAYER DOES NOT REACH 0C. GENERALLY...THE MODELS HAVE A HARD TIME DEPICTING THE WARM LAYER IN THE LOWER ATMOSPHERE SEVERAL DAYS IN ADVANCE OF THE EVENT. LOOKING AT THE 1000/700MB THICKNESS PATTERN...THE 2840 DECAMETERS LINE APPROACHES CENTRAL WISCONSIN WHICH IS AN INDICATOR OF THE POTENTIAL FOR LIQUID/FREEZING PRECIPITATION IN THE LAYER. THE QUESTION IS HOW MUCH THE SURFACE TEMPERATURES WILL WARM ON TUESDAY. AFTER SUCH A COLD START AND A RELATIVELY FRESH SNOW COVER...HAVE TRENDED BELOW GUIDANCE THINKING MOST OF THE WARM WILL OVERRIDE THE COLD SURFACE. A WEAK COLD FRONT WILL PUSH THROUGH THE AREA TUESDAY NIGHT TO SUPPORT THE CHANCES OF SNOW. THE ATTENTION NOW TURNS TO THE ECMWF/CANADIAN MODEL STORM ON WEDNESDAY AND WEDNESDAY NIGHT. OVER THE LAST SEVERAL WEEKS...THE CANADIAN/ECMWF MODEL SEEMS TO HAVE BEEN DOING A BETTER JOB WITH SYSTEMS IN THE DAY 3 AND DAY 4 PERIODS. THIS WAS ESPECIALLY TRUE WITH THE SYSTEM THIS WEEKEND AS ECMWF WAS FAIRLY CONSISTENT WHILE THE GFS/NGM/NAM KEPT JUMPING AROUND ON EACH MODEL RUN. THE 00Z CANADIAN/ECMWF NOW DEPICT A STORM DEVELOPING ACROSS THE CENTRAL/SOUTHERN PLAINS ON WEDNESDAY. THE STORM THEN MOVES TO SOUTHEAST WISCONSIN OR NORTHERN ILLINOIS BY WEDNESDAY EVENING... THEN INTO ONTARIO THURSDAY MORNING. MODEL QPF OFF OF THE CANADIAN/ECMWF WOULD SUGGEST THAT A WINTER STORM WARNING CRITERIA SNOWFALL (PROBABLY 6 TO 12 INCHES) IS POSSIBLE SOMEWHERE ACROSS NORTHEAST AND NORTH CENTRAL WISCONSIN. THE ECMWF INDICATED GULF MOISTURE WOULD BE TRANSPORTED NORTHWARD AS DEEPENING SURFACE LOW REACHES 1004 MB NEAR CHICAGO. THE MODEL ALSO INDICATED THE REGION WOULD IN THE FAVORABLE LEFT EXIT REGION OF A 130+ KNOT JET TO AID THE UPWARD LIFT IN THE ATMOSPHERE. THE WRF/GFS DID NOT SHOW THE SOUTHERN STORM MOVING INTO THE WESTERN GREAT LAKES REGION AND WAS FURTHER EAST AND MUCH WEAKER THAN THE CANADIAN/ECMWF. LITTLE CONFIDENCE IN THE GFS AS THIS MODEL WAS VERY INCONSISTENT WITH THIS WEEKENDS STORM. ALSO... GFS ENSEMBLE MEMBERS WERE ALL OVER THE PLACE WITH THE SURFACE LOW POSITION WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. COORDINATED WITH HPC ABOUT THE MIDWEEK STORM WHICH THEY CONTINUE TO FOLLOW THE ECMWF IN THEIR PRODUCTS. MUCH COLDER AIR WILL WORK INTO THE REGION ON THURSDAY. DAY SHIFT LOWERED MAX TEMPERATURES CONSIDERABLY YESTERDAY. I HAVE NUDGED THEM DOWN EVEN FURTHER BASED ON EXPECTED CLOUD COVER AND FRESH SNOW COVER AND EXPECTED 850MB TEMPERATURES. CONSIDERED THE TREND AND LOWERED MINIMUM TEMPERATURES THURSDAY NIGHT AS WELL. ANOTHER CLIPPER SYSTEM INDICATED BY THE GFS AND ECMWF WILL AFFECT THE AREA ON SATURDAY. IF THIS TREND CONTINUES...LATER SHIFTS WILL NEED TO RAISE THE CHANCES FOR SNOW WITH THIS EVENT. && .AVIATION...IFR CONDITIONS DEVELOPING TODAY AS SNOW SPREADS INTO THE REGION. LIFR CONDITIONS WITH SNOW ALONG WITH VERY WINDY CONDITIONS DEVELOPING THIS AFTERNOON AND CONTINUING TONIGHT OVER EC WI. MVFR CIGS AND VBSY WITH SCT IFR CIGS AND VSBYS WITH SNOW EXPECTED ELSEWHERE. && .MARINE...GALE FORCE WINDS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO MONDAY. GALE WARNING ISSUED. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY FOR WIZ022-038>040-048>050. WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY FOR WIZ031-037-045-074. && TDH/ECKBERG
Hazardous weather outlook, Nov 30, 6:02 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 602 AM CST SUN NOV 30 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011215- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 602 AM CST SUN NOV 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING HAS BEEN ISSUED FOR MUCH OF EAST CENTRAL WISCONSIN STARTING MID AFTERNOON AND CONTINUING INTO TONIGHT. THERE IS A CHANCE OF LIGHT SNOW EARLY TODAY BUT THEN ACCUMULATING SNOW IS EXPECTED TO DEVELOP AFTER 3 PM THIS AFTERNOON AND CONTINUE INTO TONIGHT. BETWEEN 3 TO 6 INCHES OF TOTAL SNOW IS EXPECTED BY MONDAY MORNING WITH THE HIGHER AMOUNTS LOCATED TOWARD MANITOWOC COUNTY. IN ADDITION TO THE NEW SNOWFALL...STRONG NORTH WINDS INCREASING TO 20 TO 30 MPH THIS EVENING WITH GUSTS TO 40 MPH OVERNIGHT WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS DUE CONSIDERABLE BLOWING AND DRIFTING SNOW. LESS THAN 2 INCHES OF SNOW IS EXPECTED OVER CENTRAL AND NORTH CENTRAL WISCONSIN. BLUSTERY NORTH WINDS COMBINED WITH THE SNOW WILL PRODUCE SLIPPERY ROADS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF LIGHT FREEZING RAIN OR SLEET ON TUESDAY SOUTH OF A WAUSAU TO KEWAUNEE LINE. THE LIGHT MIXED PRECIPITATION MAY CREATE SLICK ROADS...BRIDGES AND SIDEWALKS. HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE AGAIN MID-WEEK AS ANOTHER STORM SYSTEM CROSSES THE REGION. THE STORM HAS THE POTENTIAL TO BRING A SIGNIFICANT SNOWFALL OF 6 INCHES OR MORE TO NORTHERN WISCONSIN. IT IS STILL TOO EARLY TO PROVIDE A REASONABLE ESTIMATE OF SNOWFALL AMOUNTS. BE SURE TO MONITOR LATER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS SHOULD REPORT SNOWFALL TOTALS LATER THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-011215- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 602 AM CST SUN NOV 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING HAS BEEN ISSUED FOR THE NEARSHORE WATERS STARTING THIS AFTERNOON AND CONTINUING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WARNING WILL CONTINUE MONDAY. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY MUCH OF THE WEEK. TDH/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:21 PM CST | Winter Weather Advisory | GRB | Manitowoc | 8 hr |
| Nov 30, 5:20 AM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more | 26 hr |
| Nov 30, 5:20 AM CST | Winter Weather Advisory | GRB | Marathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.